Doctor insights on:
Bismuth Subcitrate Potassium Dosage
Not advised: In general, bismuth products are not used by themselves to heal ulcers or gastritis, but are useful primarily to help symptoms. Other medications, which reduce stomach acid, or antibiotics to treat H. Pylori, if present, are more likely to heal ulcers or gastritis. If you have chronic upper G.I. symptoms, I would see your doctor. Good luck. ...Read more
I'm taking Bismuth Subcitrate but I still have a very very soft stool(no liquid) Does it mean that I have diarrhea and it is not responding to cure?
Bismuth subcitrate: If you are taking this alone it should not be causing a change in your stools, except they may become black. Some pills of bismuth subcitrate are combined with antibiotics like metronidazole and doxycycline and this may definitely cause change in stools. Soft stools are not, however, diarrhea. You might want to check what you are taking, why, and for how long. Good luck. ...Read more
I'm taking Amoxicilin, Omeprazole, Azithromycine, bismuth subcitrate. Can I have constipation in first days and now have diarrhea?
Yes: Bismuth can cause constipation but antibiotics like amoxicillin & azithromycin often cause diarrhea because they kill much of our friendly flora as well as unfriendly bacteria like H. pylori. I advise all my patients to take probiotics like Sacchromyces bouardii & lactobacillus acidophilus & bifidus while taking antibiotics & for a few weeks after to prevent & reverse diarrhea from antibiotics. ...Read more
Took bismuth subcitrate (Pepto like) for 4 days. 5 bowel movements and dark stools 6 days later. Is that normal?
Diagnosed with chronic non-atrophic gastritis H. Pyori +. Is this combination of meds OK?: bismuth potassium citrate/ tinidazole/ clarithromycin.
H pylori regimens: We often use a combination of 3-4 medications for various 7-14d to treat H pylori infections (http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3449761/table/t1-ceg-5-151/). There are some concerns for clarithromycin resistance. Don't consume alcohol while taking Metronidazole. While your regimen is "ok", it doesn't appear to match standard of care nor include proton pump inhibitor. ...Read more
By itself? Not very: Your question is not very specifications you should resubmit. I assume you are inquiring about abdominal discomfort. It is a reasonable over the counter first aid but if symptoms are severe or persist its not going to cut it. It will turn your stool black which could also be a sign of gastrointestinal bleeding and this may mask a problem. See a doctor if discomfort is severe or more than 48hrs. ...Read more
Bismuth: Blocks radiation like barium does and was used to perform x-ray studies many years ago. Bismuth can affect the appearance of your gallbladder on the hida scan. Also you should be npo. Taking bismuth preparations will cause the gallbladder to contract which will affect the hida scan. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Bismuth subcitrate potassium side effects
- Potassium chloride in 5 percent dextrose and sodium chloride injection dosage
- Potassium gluconate dosage mg
- Ask a doctor a question free online
- Potassium chloride dosage forms
- Amoxicillin clavulanate potassium dosage
- Bismuth subcitrate side effects
- Potassium citrate dosage for kidney stones
- Talk to a gastroenterologist online